Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 34, NWS Tucson, AZ

August 13, 2025Pinal County, Arizona

NWS Tucson, AZ issued this flash flood warning at Aug 13, 2025, 7:33 PM MST for Pinal County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2025, 7:33 PM MST (02:33 UTC)
Expired
Aug 13, 2025, 10:15 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pinal County, AZ

The radar

The Tucson radar (KEMX), 76 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 10:00 PM MSTFLASH FLOOD6 E San Manuel, AZFlash flooding caused closure of River Road. Report of road closure from this morning at 720 AM MST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 147 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 2.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
3259 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

935 
WGUS55 KTWC 140233
FFWTWC
AZC021-140515-
/O.NEW.KTWC.FF.W.0034.250814T0233Z-250814T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
733 PM MST Wed Aug 13 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Southeastern Pinal County in southeastern Arizona...

* Until 1015 PM MST.

* At 733 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain 9 miles southeast of San Manuel. Between 1.5 and 2 
  inches of rain have fallen. Additional rainfall amounts of 0.5 to 
  1 inch are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly. Low water crossings on San Pedro 
  Road and River Road will likely become impassible with dangerous 
  swift flowing water.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  San Manuel.

This includes the following Flash Flood Prone Locations...
	River Rd at San Pedro River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. 
Washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3251 11063 3263 11069 3271 11045 3256 11045
      3251 11049

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

DVS
1 follow-up statement
702 
WGUS75 KTWC 140517
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
1017 PM MST Wed Aug 13 2025

AZC021-140527-
/O.EXP.KTWC.FF.W.0034.000000T0000Z-250814T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
1017 PM MST Wed Aug 13 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN PINAL COUNTY...

Flash flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

&&

LAT...LON 3251 11063 3263 11069 3271 11045 3256 11045
      3251 11049

$$

CWR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:04 PM MST, 5 hours 29 minutes earlier.

Area forecast discussion, Aug 13, 2:04 PM MST, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
204 PM MST Wed Aug 13 2025

.SYNOPSIS...Scattered thunderstorms across Southeast Arizona today will
be capable of strong thunderstorm outflow winds with the
potential for dense blowing dust. Better wetting rain chances will
increase tomorrow through Friday. Expect daily shower and
thunderstorm chances into next week with day to day variability in
chances. High temperatures will generally remain above normal
through Thursday, cooling Friday into this weekend.

&&

.DISCUSSION...Two thunderstorms have recently developed in the
last hour along the Chiricahua Mountains. They are nearly
stationary and will fizzle out due to the lack of steering flow
and not enough critical ingredients for thunderstorm
sustainability. Thunderstorm coverage will expand west across
Southeast Arizona with the furthest extent to near Why. These
areas are under decent moisture content of 1.3 inches, increasing
instability with decreasing CIN, and flow along the terrain to
help with the lift. We currently have a lot of CIN, around -100
J/kg based on the RAP analysis. The conditions will slowly improve.
We need more surface heating this afternoon to help erode the CIN
and bringing about better instability. Therefore, storm intensity
will pick up later this afternoon...around the evening
commute...and peaking in the evening. Storm chances will taper
down through the rest of the night.

The main threat for today will be the strong gusty outflows. 12Z
HREF has high probabilities for gusty winds above 30 kts and 10
percent chance for greater than 50 kts, mainly in eastern Pinal
County to Graham county border and south-central Pima county.
Outflows will help initiate other storms in central Pima county to
Tucson metro. With the dry soil moistures, blowing dust will be
an issue. Portions of the area will have potential for dense
blowing dust below 1 mile.

Tomorrow, our synoptic pattern will transition with the high
pressure center moving our east and a Pacific trough moving into
the region. The trough will bring southwesterly flow and the
influence to initiate thunderstorms and rain showers. The best
wetting rain chances will peak by Friday and tapering down through
the weekend. Increasing potential for overnight convection and
rain showers during this time period. Rainfall amounts will be
generally low with pockets of heavier amounts due to storms.

Beyond, temperatures will be near normal by the weekend with the
daily variability of thunderstorm intensity and coverage.
Moisture will be lower through the weekend. Next week,
temperatures will be running above normal with daily chances for
rain showers and thunderstorms. High Pressure is projected to be
near the Four Corners by the middle of next week. This will be in
a better position to bring deep monsoon moisture for better
chances for rain.

&&

.AVIATION...Valid through 15/00Z.
SCT-BKN 8-12k ft AGL with SCT -SHRA/-TSRA expanding in intensity
and coverage through 14/06Z. Lingering -SHRA will be possible in
the overnight hours through 14/10Z. SCT -SHRA/-TSRA chances return
after 14/18Z through the forecast period. Gusty and erratic winds
up to 45 kts near any TS this afternoon with localized VSBY below
1SM possible in BLDU. Otherwise, surface winds should remain
below 15 knots with the occasional afternoon gusts up to 20 kts.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...High temperatures will remain several degrees
above through tomorrow then near normal Friday into this weekend.
Today will be an active thunderstorm day across Southeast Arizona
as the storms will be capable of producing strong, gusty and
erratic outflows to 40-45 mph with areas of dense blowing dust
possible in the valleys. Although the highest chances and coverage
for wetting rain showers and thunderstorms will be today through
Friday. Daily chances for thunderstorms and wetting rains will
persist this weekend into next week with daily variability in
coverage and intensity. Min RHs will generally be around 15-25
percent in the lower elevations and 20-35+ percent in the
mountains through Thursday, increasing Friday and Saturday as
deeper moisture tracks across the area. Winds will generally be
less than 15 mph with typical afternoon gusts up to 20 mph into
next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Blowing Dust Advisory until 11 PM MST this evening for
AZZ501>509.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:36 PM MSTAreal Flood AdvisoryTWCGraham, Pima, Pinal57 min
Aug 13, 9:43 PM MSTAreal Flood AdvisoryTWCPima3 hr
Aug 14, 3:56 PM MSTAreal Flood AdvisoryTWCPima3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.